MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17940
Medical Device Problem Codes Difficult to Open or Close (2921); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a ureterolitotripsy procedure, while using the nforce nitinol helical stone extractor the handle showed resistance and the basket did not open.Another extractor was opened to complete the procedure.There were no adverse consequences to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
D10: product received on 28feb2019.Investigation/evaluation: a review of complaint history, device history record (dhr), the instructions for use (ifu), manufacturing instructions (mi), quality control (qc) records, as well as functional test and visual inspection were conducted during the investigation.The visual inspection of the device noted that the support sheath and basket sheath were detached.Glue is visible on the basket sheath, where support sheath should be adhered.Investigation of the returned device found the basket was closed and could not be opened.The basket sheath and blue support sheath were separated.The two sheaths are glued together during manufacturing.Evidence of glue was observed on the basket sheath, indicating the device was manufactured properly.The provided information stated the handle showed resistance.This indicates there may have been a factor in the procedure such as patient anatomy or an interaction with the scope that made the device difficult to open / close.When attempting to function the basket with the noted resistance, it is possible the increased force on the device caused the basket sheath to separate from the support sheath.The cause for the increased force when functioning the device could not be determined.The risk for this failure has been determined to be negligible harm, harm not requiring medical intervention.The product ifu, the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A search of complaint records found no other complaints that could be determined to be related.There is no indication from the document review that there is nonconforming product in the field.Based on the information provided and the results of the investigation, a definitive cause could (not) be established.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous report was submitted.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8336253
Report Number1820334-2019-00368
Device Sequence Number1650364
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)190802(10)7166401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Model NumberG17940
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot Number7166401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1